Texas, 2011

High Wind in Texas, April 15, 2011

April 15, 2011 · NWS OUN · 3 events in 3 counties and zones

Strong, gusty winds developed during the afternoon hours over northern Texas on the 15th, as a strong low pressure moved into the southeast United States and a strong high pressure moved south through the Plains. No precipitation occurred with the gusts, with a couple of wind gusts exceeding 60 mph.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Strong, gusty winds developed during the afternoon hours over northern Texas on the 15th, as a strong low pressure moved into the southeast United States and a strong high pressure moved south through the Plains. No precipitation occurred with the gusts, with a couple of wind gusts exceeding 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 15, 11:19 AM CST, 1 minute earlier.

Area forecast discussion, Apr 15, 11:19 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1219 PM CDT FRI APR 15 2011

.AVIATION...
VERY STRONG WINDS WILL CONTINUE THIS AFTERNOON...BUT WILL BEGIN TO
DECREASE FAIRLY QUICKLY BY AN HOUR OR TWO AFTER SUNSET. BLOWING
DUST IS LIKELY ACROSS W OK AND IN KSPS...EVEN INCLUDING A LAYER OF
DUST BETWEEN 2000 AND 3000 FEET AGL. PATCHES OF LIGHT RAIN WILL
END AT KPNC LATER THIS AFTERNOON. AS MENTIONED...WINDS WILL
DECREASE SUBSTANTIALLY TONIGHT AS THE SURFACE PRESSURE GRADIENT
SLACKENS AND VERTICAL MIXING...IN PLACES WHERE IT ACTUALLY BECOMES
SIGNIFICANT THIS AFTERNOON...SUBSIDES. AFTER ABOUT 0300Z...EXPECT
VFR CONDITIONS WITH RELATIVELY LIGHT WINDS.

&&

.PREV DISCUSSION... /ISSUED 1037 AM CDT FRI APR 15 2011/

UPDATE...
CURRENT OBSERVATIONS AND EXPECTED TRENDS ARGUE FOR EXPANDING THE
WIND ADVISORY TO ENCOMPASS ALL COUNTIES IN THE CWA NOT COVERED BY
THE HIGH WIND WARNING. WIND SPEED AND WIND GUST GRIDS HAVE BEEN
ALTERED ACCORDINGLY. FREQUENT WIND GUSTS ABOVE 50 MPH ARE EXPECTED
IN WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS INTO THIS
AFTERNOON.

THE MOST RECENT NAM TEMPERATURE GRIDS HAVE BEEN LOADED IN AN
ATTEMPT TO CAPTURE EXPECTED TEMPERATURE TRENDS CONSIDERING THE
EVOLUTION OF CLOUD COVER. NO CHANGES WILL BE MADE TO THE RED FLAG
WARNING FOR NOW AS THE CURRENT CONFIGURATION FITS WITH THE CURRENT
FORECAST.

PREV DISCUSSION... /ISSUED 640 AM CDT FRI APR 15 2011/

AVIATION...
WRAPAROUND CLOUDS INVADING N AND CENTRAL OK ARE STRADDLING THE
VFR/MVFR THRESHOLD. CIGS MAY PERSIST OVER THEIR CURRENT LOCATIONS
FOR MUCH OF THE DAY WHILE SPREADING A BIT FARTHER S FOR A WHILE
THIS MORNING. CIGS ALSO SHOULD LIFT SLIGHTLY BEFORE CLEARING OUT
THIS EVENING. VERY STRONG/GUSTY NW WINDS PREVAILING ALL AREAS
TODAY... STRONGEST IN NW OK... BUT SFC WINDS SHOULD DROP OFF
FAIRLY QUICKLY THIS EVENING.

PREV DISCUSSION... /ISSUED 443 AM CDT FRI APR 15 2011/

DISCUSSION...
WIND WILL BE THE HEADLINER TODAY. GUSTS 40-55MPH/35-45KT NOW BECOMING
MORE FREQUENT OVER W OK AS INTENSE LOW OVER KS MOVES SLOWLY E. WE
WILL KEEP THE WIND HEADLINES AS IS WITH HIGH WIND WARNING W AND
WIND ADVISORY NCENTRAL/CENTRAL OK INTO N TX. FIRE WEATHER WATCH IS
UPGRADED TO A RED FLAG WARNING. MIN RH MAY NOT QUITE REACH 20PCT
CRITERION AROUND CADDO COUNTY BUT WE WILL LEAVE THE AREA INTACT...
AND IN FACT WILL ADD STEPHENS AND JEFFERSON COUNTIES IN S OK. LOW
POPS WILL BE KEPT IN FOR SOME WRAPAROUND SHOWERS INTO MAINLY
NCENTRAL OK. HIGHS HAVE BEEN LOWERED INTO THE LOW-MID 50S IN
NCENTRAL OK WHERE COLD ADVECTION AND CLOUD COVER ARE LIKELY TO
KEEP IT CHILLY. COLD NIGHT TONIGHT WITH MUCH OF THE AREA FALLING
INTO THE 30S. WINDS WILL DECREASE BUT THERE SHOULD BE ENOUGH WIND
AND SUFFICIENT LACK OF MOISTURE TO PREVENT ANY WIDESPREAD FROST OR
FREEZE CONDITIONS. FAIRLY QUICK WARMUP OVER THE WEEKEND AS
LONGWAVE PATTERN TRANSITIONS TO LOW-AMPLITUDE ZONAL FLOW... WHICH
ALSO WILL KEEP MOST OF THE AREA IN THE ALL-TOO-FAMILIAR DRY
REGIME FOR MUCH OF THE NEXT WEEK. BUT WE WILL RETAIN SOME LOW POPS
MAINLY FOR E PARTS OF THE AREA WITH LOW-AMPLITUDE SYSTEMS AROUND
MON NIGHT/TUE AND AGAIN IN ABOUT A WEEK. LONG-TERM CLIMATOLOGY
WOULD INDICATE INCREASING PRECIP CHANCES GOING INTO LATE APRIL AND
MAY... ESPECIALLY WITH INDICATIONS OF A SLOW-MOVING SURFACE FRONT
SOMEWHERE IN TX DURING MUCH OF THE LATTER HALF OF NEXT WEEK. BUT
IT STILL SEEMS PRUDENT TO KEEP THE POPS ON THE LOW SIDE UNTIL
THERE ARE STRONGER INDICATIONS OF A CHANGE TOWARD A WETTER
PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  61  37  70  45 /  20  10   0  10
HOBART OK         66  33  70  44 /   0   0   0  10
WICHITA FALLS TX  73  38  75  48 /   0   0   0  10
GAGE OK           62  28  73  43 /  10   0   0  10
PONCA CITY OK     52  34  68  45 /  50  10   0  10
DURANT OK         67  40  70  49 /  10   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ008-013-019-020-
     025-026-028>032-039>048-050>052.

     HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004>007-
     009>012-014>018-021>024-027-033>038.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ014-016-
     021>023-033>039-044-045.

TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ086>090.

     HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>085.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>090.

&&

03/23/23
Hazardous weather outlook, Apr 15, 10:59 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT FRI APR 15 2011

OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1159 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
A COLD UPPER LOW WILL MOVE ACROSS KANSAS TODAY. AS THIS OCCURS...
LIGHT RAIN SHOWERS WILL OCCUR ACROSS PORTIONS OF NORTHERN INTO
CENTRAL OKLAHOMA. HOWEVER...DRY AND COOL LOW LEVEL AIR WILL PRECLUDE
THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
AN INTENSE AREA OF LOW PRESSURE WILL MOVE VERY SLOWLY EAST ACROSS
KANSAS TODAY. THIS WILL RESULT IN VERY STRONG NORTH TO NORTHWEST
WINDS. SUSTAINED WINDS OF 25 TO 40 MPH WILL OCCUR WITH GUSTS OF 50
MPH COMMON. POTENTIALLY DAMAGING GUSTS NEAR 70 MPH MAY OCCUR IN
ELEVATED LOCATIONS OF NORTHWEST OKLAHOMA.  FOR DETAILS...PLEASE
REFER TO THE WIND ADVISORIES AND HIGH WIND WARNINGS THAT ARE IN
EFFECT.

WILDFIRE POTENTIAL WILL BE VERY HIGH TO EXTREME THIS AFTERNOON...
WITH THE GREATEST CONCERN IN SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS. REFER TO THE RED FLAG WARNING FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE IS A CHANCE FOR THUNDERSTORMS FROM NEXT MONDAY THROUGH
THURSDAY.

OTHER HAZARDOUS WEATHER...
WINDS WILL DIMINISH FRIDAY NIGHT...AND PARTS OF OKLAHOMA AND WESTERN
NORTH TEXAS MAY EXPERIENCE A FROST OR FREEZE SATURDAY MORNING.

ELEVATED WILDFIRE POTENTIAL WILL CONTINUE ACROSS PORTIONS OF THE
AREA ON MONDAY AND TUESDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.

In the hours before

Local storm report, Apr 15, 5:57 AM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
657 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     NON-TSTM WND GST CHEYENNE                35.61N 99.68W
04/15/2011  M58 MPH          ROGER MILLS        OK   MESONET

            CHEYENNE MESONET RECORDED A 58 MPH WIND GUST.

&&

MA
Local storm report, Apr 15, 6:00 AM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     NON-TSTM WND GST GAGE                    36.32N 99.76W
04/15/2011  M60.00 MPH       ELLIS              OK   ASOS

            GAGE ASOS REPORTED 60 MPH WIND GUST.

&&

MA
Local storm report, Apr 15, 7:43 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     NON-TSTM WND GST CHEYENNE                35.61N 99.68W
04/15/2011  M59 MPH          ROGER MILLS        OK   MESONET

            CHEYENNE MESONET MEASURED A 59 MPH WIND GUST.

&&

MA
Local storm report, Apr 15, 9:29 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1029 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M62.00 MPH       CUSTER             OK   MESONET

0930 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
04/15/2011  M62.00 MPH       WASHITA            OK   MESONET

0930 AM     NON-TSTM WND GST 7 SSW ARNETT            36.04N 99.82W
04/15/2011  M58.00 MPH       ELLIS              OK   MESONET

0930 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M64.00 MPH       ROGER MILLS        OK   MESONET

0930 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
04/15/2011  M61.00 MPH       WASHITA            OK   MESONET

0930 AM     NON-TSTM WND GST 3 SSW FREEDOM           36.73N 99.13W
04/15/2011  M61.00 MPH       WOODWARD           OK   MESONET

0930 AM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/15/2011  M63.00 MPH       HARPER             OK   MESONET

0935 AM     NON-TSTM WND GST 3 N PUTNAM              35.90N 98.97W
04/15/2011  M58.00 MPH       DEWEY              OK   MESONET

0935 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M58.00 MPH       ROGER MILLS        OK   MESONET

0935 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M68.00 MPH       CUSTER             OK   MESONET

0940 AM     NON-TSTM WND GST 16 NNE FREEDOM          36.98N 99.00W
04/15/2011  M59.00 MPH       WOODS              OK   MESONET

0940 AM     NON-TSTM WND GST GAGE                    36.32N 99.76W
04/15/2011  M60.00 MPH       ELLIS              OK   ASOS

0940 AM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/15/2011  M61.00 MPH       HARPER             OK   MESONET

0940 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
04/15/2011  M58.00 MPH       WASHITA            OK   MESONET

0940 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M61.00 MPH       ROGER MILLS        OK   MESONET

0940 AM     NON-TSTM WND GST 3 N PUTNAM              35.90N 98.97W
04/15/2011  M58.00 MPH       DEWEY              OK   MESONET

0945 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M63.00 MPH       CUSTER             OK   MESONET

0945 AM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/15/2011  M58.00 MPH       HARPER             OK   MESONET

0945 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
04/15/2011  M62.00 MPH       WASHITA            OK   MESONET

0950 AM     NON-TSTM WND GST 4 WSW WEATHERFORD       35.51N 98.77W
04/15/2011  M58.00 MPH       CUSTER             OK   MESONET

0950 AM     NON-TSTM WND GST 7 WNW SEILING           36.19N 99.04W
04/15/2011  M60.00 MPH       WOODWARD           OK   MESONET

0950 AM     NON-TSTM WND GST 16 NNE FREEDOM          36.98N 99.00W
04/15/2011  M58.00 MPH       WOODS              OK   MESONET

0950 AM     NON-TSTM WND GST 8 WSW ARNETT            36.09N 99.90W
04/15/2011  M62.00 MPH       ELLIS              OK   MESONET

0950 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M63.00 MPH       CUSTER             OK   MESONET

0950 AM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/15/2011  M63.00 MPH       HARPER             OK   MESONET

0950 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
04/15/2011  M58.00 MPH       WASHITA            OK   MESONET

0950 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M62.00 MPH       ROGER MILLS        OK   MESONET

0955 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M65.00 MPH       ROGER MILLS        OK   MESONET

0955 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M62.00 MPH       CUSTER             OK   MESONET

0955 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
04/15/2011  M59.00 MPH       WASHITA            OK   MESONET

0955 AM     NON-TSTM WND GST 3 W GOULD               34.67N 99.83W
04/15/2011  M58.00 MPH       HARMON             OK   MESONET

0955 AM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/15/2011  E60.00 MPH       HARPER             OK   MESONET

1010 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M68.00 MPH       ROGER MILLS        OK   MESONET

1010 AM     NON-TSTM WND GST 16 ENE FREEDOM          36.85N 98.85W
04/15/2011  M58.00 MPH       WOODS              OK   MESONET

1010 AM     NON-TSTM WND GST 5 WNW BESSIE            35.41N 99.07W
04/15/2011  M65.00 MPH       WASHITA            OK   MESONET

1010 AM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/15/2011  M59.00 MPH       HARPER             OK   MESONET

1010 AM     NON-TSTM WND GST 4 ESE ERICK             35.19N 99.80W
04/15/2011  M58.00 MPH       BECKHAM            OK   MESONET

1015 AM     NON-TSTM WND GST 8 WSW ARNETT            36.09N 99.90W
04/15/2011  M58.00 MPH       ELLIS              OK   MESONET

1015 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M66.00 MPH       ROGER MILLS        OK   MESONET

1015 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M60.00 MPH       CUSTER             OK   MESONET

1015 AM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/15/2011  M61.00 MPH       HARPER             OK   MESONET

1015 AM     NON-TSTM WND GST 4 NNW BESSIE            35.44N 99.02W
04/15/2011  M63.00 MPH       WASHITA            OK   MESONET

1020 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
04/15/2011  M64.00 MPH       WASHITA            OK   MESONET

1020 AM     NON-TSTM WND GST 4 WSW WEATHERFORD       35.51N 98.77W
04/15/2011  M62.00 MPH       CUSTER             OK   MESONET

1020 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M60.00 MPH       ROGER MILLS        OK   MESONET

1020 AM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/15/2011  M58.00 MPH       HARPER             OK   MESONET

&&

MA
Local storm report, Apr 15, 9:48 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1048 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND DMG 1 WSW CANUTE            35.42N 99.30W
04/15/2011                   WASHITA            OK   PUBLIC

            TWO TRACTOR TRAILERS OVERTURNED DUE TO STRONG WINDS ALONG
            I40 WEST OF CANUTE. THREE INJURIES WERE REPORTED DUE TO
            THE ACCIDENT.

&&

MA
Local storm report, Apr 15, 10:50 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M66.00 MPH       CUSTER             OK   MESONET

1100 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M63.00 MPH       CUSTER             OK   MESONET

1100 AM     NON-TSTM WND GST 3 W GOULD               34.67N 99.83W
04/15/2011  M58.00 MPH       HARMON             OK   MESONET

1100 AM     NON-TSTM WND GST 4 WSW WEATHERFORD       35.51N 98.77W
04/15/2011  M58.00 MPH       CUSTER             OK   MESONET

1100 AM     NON-TSTM WND GST 2 WSW WOODWARD          36.42N 99.42W
04/15/2011  M62.00 MPH       WOODWARD           OK   MESONET

1100 AM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/15/2011  M64.00 MPH       HARPER             OK   MESONET

1105 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M65.00 MPH       ROGER MILLS        OK   MESONET

1105 AM     NON-TSTM WND GST 3 WSW FREEDOM           36.75N 99.16W
04/15/2011  M62.00 MPH       WOODWARD           OK   MESONET

1105 AM     NON-TSTM WND GST 3 W GOULD               34.67N 99.83W
04/15/2011  M58.00 MPH       HARMON             OK   MESONET

1105 AM     NON-TSTM WND GST 2 WSW WOODWARD          36.42N 99.42W
04/15/2011  M63.00 MPH       WOODWARD           OK   MESONET

1105 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M67.00 MPH       CUSTER             OK   MESONET

1110 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M62.00 MPH       CUSTER             OK   MESONET

1110 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
04/15/2011  M58.00 MPH       WASHITA            OK   MESONET

1110 AM     NON-TSTM WND GST 2 WSW WOODWARD          36.42N 99.42W
04/15/2011  M69.00 MPH       WOODWARD           OK   MESONET

1110 AM     NON-TSTM WND GST 16 NNE FREEDOM          36.98N 99.00W
04/15/2011  M60.00 MPH       WOODS              OK   MESONET

1110 AM     NON-TSTM WND GST 3 SSW FREEDOM           36.73N 99.13W
04/15/2011  M61.00 MPH       WOODWARD           OK   MESONET

1110 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M68.00 MPH       ROGER MILLS        OK   MESONET

1110 AM     NON-TSTM WND GST 8 WSW ARNETT            36.09N 99.90W
04/15/2011  M66.00 MPH       ELLIS              OK   MESONET

1115 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M65.00 MPH       ROGER MILLS        OK   MESONET

1115 AM     NON-TSTM WND GST 4 ESE ERICK             35.19N 99.80W
04/15/2011  M58.00 MPH       BECKHAM            OK   MESONET

1115 AM     NON-TSTM WND GST 2 WSW WOODWARD          36.42N 99.42W
04/15/2011  M62.00 MPH       WOODWARD           OK   MESONET

1115 AM     NON-TSTM WND GST 8 WSW ARNETT            36.09N 99.90W
04/15/2011  M58.00 MPH       ELLIS              OK   MESONET

1115 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M65.00 MPH       CUSTER             OK   MESONET

1120 AM     NON-TSTM WND GST 8 WSW ARNETT            36.09N 99.90W
04/15/2011  M68.00 MPH       ELLIS              OK   MESONET

1120 AM     NON-TSTM WND GST 16 NNE FREEDOM          36.98N 99.00W
04/15/2011  M60.00 MPH       WOODS              OK   MESONET

1120 AM     NON-TSTM WND GST 4 ESE ERICK             35.19N 99.80W
04/15/2011  M62.00 MPH       BECKHAM            OK   MESONET

1120 AM     NON-TSTM WND GST 2 WSW WOODWARD          36.42N 99.42W
04/15/2011  M58.00 MPH       WOODWARD           OK   MESONET

1125 AM     NON-TSTM WND GST 10 NNE WILLOW           35.19N 99.44W
04/15/2011  M58.00 MPH       BECKHAM            OK   MESONET

1125 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
04/15/2011  M59.00 MPH       WASHITA            OK   MESONET

1125 AM     NON-TSTM WND GST 4 WNW CAMARGO           36.04N 99.35W
04/15/2011  M60.00 MPH       DEWEY              OK   MESONET

1125 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M68.00 MPH       ROGER MILLS        OK   MESONET

1125 AM     NON-TSTM WND GST 58 SSW FREEDOM          35.99N 99.51W
04/15/2011  M58.00 MPH       ELLIS              OK   MESONET

1125 AM     NON-TSTM WND GST 3 W GOULD               34.67N 99.83W
04/15/2011  M58.00 MPH       HARMON             OK   MESONET

1125 AM     NON-TSTM WND GST 16 NNE FREEDOM          36.98N 99.00W
04/15/2011  M62.00 MPH       WOODS              OK   MESONET

1125 AM     NON-TSTM WND GST 2 W WOODWARD            36.43N 99.43W
04/15/2011  M60.00 MPH       WOODWARD           OK   MESONET

1130 AM     NON-TSTM WND GST 4 WNW CARMEN            36.60N 98.52W
04/15/2011  M60.00 MPH       ALFALFA            OK   MESONET

1130 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M64.00 MPH       CUSTER             OK   MESONET

1130 AM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/15/2011  M62.00 MPH       HARPER             OK   MESONET

1130 AM     NON-TSTM WND GST WOODWARD                36.43N 99.39W
04/15/2011  M60.00 MPH       WOODWARD           OK   ASOS

1130 AM     NON-TSTM WND GST 6 SSW CHEYENNE          35.53N 99.72W
04/15/2011  M67.00 MPH       ROGER MILLS        OK   MESONET

1130 AM     NON-TSTM WND GST 2 WSW WOODWARD          36.42N 99.42W
04/15/2011  M67.00 MPH       WOODWARD           OK   MESONET

1130 AM     NON-TSTM WND GST 3 W MEDICINE PARK       34.73N 98.56W
04/15/2011  M61.00 MPH       COMANCHE           OK   MESONET

1130 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M67.00 MPH       ROGER MILLS        OK   MESONET

1135 AM     NON-TSTM WND GST 4 WNW CAMARGO           36.04N 99.35W
04/15/2011  M62.00 MPH       DEWEY              OK   MESONET

1135 AM     NON-TSTM WND GST 6 SW CHEYENNE           35.55N 99.75W
04/15/2011  M66.00 MPH       ROGER MILLS        OK   MESONET

1135 AM     NON-TSTM WND GST 3 SSW FREEDOM           36.73N 99.13W
04/15/2011  M62.00 MPH       WOODWARD           OK   MESONET

1135 AM     NON-TSTM WND GST 2 WSW WOODWARD          36.42N 99.42W
04/15/2011  M58.00 MPH       WOODWARD           OK   MESONET

1135 AM     NON-TSTM WND GST 8 WSW ARNETT            36.09N 99.90W
04/15/2011  M64.00 MPH       ELLIS              OK   MESONET

1135 AM     NON-TSTM WND GST 1 SW BUFFALO            36.82N 99.64W
04/15/2011  M59.00 MPH       HARPER             OK   MESONET

1135 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M64.00 MPH       CUSTER             OK   MESONET

1135 AM     NON-TSTM WND GST 5 SW BUTLER             35.58N 99.25W
04/15/2011  M64.00 MPH       CUSTER             OK   MESONET

&&

MA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Hardeman

When
April 15, 11:20 AM CST
Where
Hardeman forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

The Goodlett Mesonet site measured a non-thunderstorm wind gust of 61 mph. Local media also estimated a wind gust of 60 mph in Quanah.

High Wind, Wilbarger

When
April 15, 12:05 PM CST
Where
Wilbarger forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

The Vernon AWOS measured a non-thunderstorm wind gust of 59 mph.

High Wind, Wichita

When
April 15, 1:30 PM CST
Where
Wichita forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Sheppard Air Force Base measured a non-thunderstorm wind gust of 63 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 309090, 309091, 309092.